Progesterone taken during pregnany causes ICP dangerous condition to liver

by Jane
(CA)

http://en.wikipedia.org/wiki/Intrahepatic_cholestasis_of_pregnancy

Comments for Progesterone taken during pregnany causes ICP dangerous condition to liver

Click here to add your own comments

Sep 22, 2011
can you explain more on this topic?
by: Anonymous

Hello
I read your link and am very confused. Which type of progesterone causes ICP...natural progesterone or synthetic? I am 38 weeks pregnant and am still using a very very small amount of Natpro. I am interested in more about this issue.
Thanks

Sep 30, 2011
Progesterone taken during pregnany causes ICP dangerous condition to liver
by: W

Hi Jane Thanks for the input, but it would be kinder to other readers to give more references, rather than only one and that from Wiki. No one knows what causes ICP, one review says "Intrahepatic cholestasis. A puzzling disorder of pregnancy". It certainly isn't progesterone which is vital for pregnancy. What they have found are elevated disulphated progesterone metabolites, why this is so they don't know. Luckily it's a rare disorder. Oestriol is one possible cause, as levels are highest in the third trimester and this is the most common time it occurs. The incidence of ICP is higher in winter than in summer, which is indicative of a lack of vitamin D. As this is vital for a successful pregnancy, it doesn't surprise me. Interestingly the incidence of ICP is increasing, which leads one to suspect a lack of vitamin D is behind it, as there's now a pandemic of vitamin D deficiency. In fact one study found a low level in women who had ICP. There's evidence that having a leaky gut can contribute to it, drugs induce it, including ethinyl oestradiol. In fact Contraceptives can be hepatotoxic to the liver. So it could well be that the damage was caused prior to pregnancy. Some authorities believe there is a genetic correlation. So it still isn't fully understood or why it occurs, one recent paper says "?the pathogenesis of this disease is unknown?..". You might like to read some of them here, here, here, here, here, here, here, here, here, here, here and here. Take care Wray

Sep 30, 2011
can you explain more on this topic?
by: Wray

Hi there I hope my answer to the above comment reassures you. As I said progesterone doesn't cause it, something does, but what it is still has to be found out. Although I suspect a vitamin D deficiency. If you're concerned about your level, please have a test done. It's vital for pregnancy, see here, here, here, here and here. These are excellent videos to watch too, see here and here. For more info on testing etc see the Vitamin D Council, GrassrootsHealth Birmingham Hospital and Vitamin D Links websites. These are excellent videos to watch too, see here and here. Take care Wray

Click here to add your own comments

Join in and write your own page! It's easy to do. How? Simply click here to return to Progesterone Therapy Home.


Search over 7,500 pages on this site...